Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
222267 tn?1253305810

Manic and loving it!

3 days ago I become manic.  I of course did not notice till my boyfriend pointed it out.  I am loving life right now.  I did however have to take large amounts of my sleeping medication to go to sleep.  Fortunately for me I don't become severely depressed after because of my medications.  This is the 3rd time this year I have become manic.  I am not at the too high stage yet (thank goodness), but I am in heaven.  I don't want to call my doctor.  He tried last time to put me on medication to bring me back down but I refused.  Why would I want that?  Life is ecstacy and I am on top of the world.  Can you blame me for not wanting to do anything about it?  My only worry is work.  I work for myself but deal very closely with clients.  I was with a couple clients on Saturday and couldn't talk fast enough.  I hope they didn't notice something was off.  Maybe I should do something about this, I don't know.  Any advice?  P.s  I feel like I am on the best drugs known to man.
16 Responses
505907 tn?1258372940
  Sounds like you aren't so out of your head that you don't know what's going on. Since you know that you have the desire to speak too quickly can you find the contol to adjust it? I have experienced some of what you're describing  (only on an antidepressant) and, personally, it was such a splendid heaven from the hell of depression that I normally experienced that I feel hypocritical telling you what you already know - that you're headed for a fall ,sister, and you'd better put on the brakes!
  What does your boyfriend think about your behavior?
222267 tn?1253305810
My boyfriend is worried but I think he would rather me happy than depressed.  My aunt called and said she thinks i'm manic.  She noticed it yesterday on the phone.  I don't notice i'm manic till people point it out to me.  I may be irrational by saying this but I don't think I will become depressed.  I don't know, what the hell am I saying.  Who knows.  
585414 tn?1288944902
I would say you are hypomanic now. It does feel good. But then it well spiral into full blown mania and things will get out of control. Then yes as is the course of bipolar you will experience depression again. Its inevitable. What you want to feel is euthymic, that is stable. Mania affects judgement and much else. Most defintely not a good thing. Speak to your psychiatrist and have your mood stabilizer adjusted. I would post what I did before recovery when I was manic that had bad results including ended up in a psych. hospital but as its a public forum I don't feel comfortable. But mania is clearly not a good state to be in. What are you taking in the way of mood stabilizers? Maybe we could discuss some suggestions to bring to your psychiatrist.
  And I would see if people read through my posts its important to understand when I say "recovered" its from the primary symptoms of schizoaffective disorder and does not mean "cured". I do need a mood stabilizer in addition to the glycine which is the Phase II experimental anti-psychotic I am in study for, and before that with the glycine alone I did have wild mood swings. And even now my medications for the tardive conditions are activating so insomnia and day time sleep and everyday things and not good and ones that as I speak to neurologists I hope to get adjusted. And what they are identifying as tardive psychosis produces a bizzare euphoric depression that in causing elation, before treatment helped was almost enjoyable. And occasionally as the Zofran wears off I will slip into it. But mania is something I have to be on guard for as well. And everyone with bipolar, bipolar with psychotic features or schizoaffective in fact. Mania seems like a friend but its a seductive one to lead you down the wrong path and by the end you've done things you regret. Stability is the goal and with good treatment it need not be a balance between feeling overmedicated and feeling hypomanic. For a good website about up to date treatments google "Depression Central".
222267 tn?1253305810
Later today I started getting highly agitated and my mind thinking of 50 things at once.  I couldn't even talk.  I am sedated now but still can't really talk.  My skin is crawling. I am able to put sentences together again. My medications-
lamictal- 400mg
lithium- 900mg
wellbutrin- 150mg
neurotin- 300mg
remeron- cant remember the dose
clonazopam- 3mg-taking more to sedate me
centrum silver-old peoples vitamins

It's a lot.  But at least i'm not depressed.  That's all I care about.  I have been depressed with psychotic features most my life with bouts of mania in between.  I would rather deal with this than be depressed.  I have been hospitalized 7 times since I was 18.  This is nothing new to me.  Once I start getting extremely angry, agitated, can't hardly talk because somethings miss firing somewhere in my brain, and get crawling sensations in my skin ( like bugs trying to come out), I sedate myself.  Yesterday I spent thousands of dollars on presents for people.  I thought I always did that because I was a woman who liked to shop.  I think I realize when episodes are coming on.  The signs are always there, it's just sometimes people have to point them out for me to realize it.  And I really don't get depressed after an episode anymore.  It has to be the medications because it wasn't like this before.  Everything i'm saying sounds very contradicting.  I don't know what i'm talking about right now.  
585414 tn?1288944902
Perhaps it could be one of the medications. As my psychopharmocologist has told me "in high doses Lamictal can actually worsen mania". You are on a very high dose of Lamictal. You are on three mood stabilizers (Lithium, Lamictal, Neurontin). Perhaps your psychiatrist could titrate you off the Lamictal (do not make changes on your own!!) to see if that would help. The dose of the Lithium (900 mg.) is subclinical but if that were raised to 1200 mg. that is a standard starting dose. Of course there is always the risk of an anti-depressent making mania worse but Wellbutrin is the least likely offender for that. If your psychiatrist is unaware of all this have him refer you to a mood disorders specialist. Google "Depression Central" for some information. And clearly with what you talked about with spending you are becoming manic and its of concern. But it could be caused by the Lamictal. And a psychiatrist who is a mood disorders specialist would know more.
222267 tn?1253305810
My psychiatrist is also a psychopharmocologist.  I did look at my medications and my Lamictal dose is actually 200mg.  We tried to go to 400 but I was not able to tolerate it.  The Lithium seems to help a lot.  Maybe I should up that dose (of course not by myself).  We tried to max out the Wellbutrin to 300mg but I instantly started to become manic.  The Wellbutrin mixture has saved me from the crippling depression.   I don't want to call my doctor.  I know he will put me on some sort of tranquilizer and try to kill me.  I refused last time and he told me to just have fun then and call him when it gets really bad.  Did I just say my doc was trying to killl me?  Oh boy.  Here we go.  Hold on to my seat belt.  I don't know what i'm saying but I can't stop.  Sorry.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.